Jump to content
Important Survey - Please Participate ×

Unsure What to Do From Here


[Ch...]

Recommended Posts

Hi everyone,

 

I was once taking 1mg Ativan and 0.25mg Xanax per day until about a year ago when I was forced to taper off them. I'm currently 7 months off Ativan, but still struggling so much with Xanax. I'm currently taking 1/4 of 0.25mg of Xanax, but the withdrawals are unbearable. At one point I thought I was ready to go lower, but made the mistake of worsening my condition. I have a doctor's appointment tomorrow so I'm hoping she can help me. I've considered crossing over to Valium, or just trying a liquid taper off Xanax but I'm so lost in suffering. Any advice would be deeply appreciated.

 

Thank you.

Link to comment
Share on other sites

Hi CR,

 

1/4 of .25mg is .0625mg.  This is where I jumped nearly five years ago.  Nothing changed as far as withdrawal symptoms...no amping, no new ones, in fact my perpetual headache went away the next day and didn't come back.

 

A number of my Xanax tapering buddies at the time also jumped at .0625mg with no issue.  This is a very tiny dose and if your blood was to be analyzed, it is likely no detectable amount of Xanax would be found.

 

I'm not trying to push you into jumping, that is absolutely your call.  However, I would certainly not like to see your doctor put you on Valium at this low amount of Xanax.  It would be a step backwards to a higher dose.

 

Unless I misunderstand and you are taking .0625mg multiple times a day... then I would have different advice.

 

 

Link to comment
Share on other sites

Thank you for replying so quick, Challis.

 

I've actually contemplated jumping, but I guess I'm afraid I'll feel worse or won't make any improvements. I just wonder if I feel so bad because I tapered too fast. It scares me that I have nothing to fall back on when I'm feeling terrible.

 

And yes, I'm just taking .0625 mg once a day.

 

Also, my intention was to hold at my current dose (until I started feeling worse) so I would feel well enough for a small weekend vacation at the end of February. Do you think if I stopped now I would possibly feel better by then? And could it be a possibility that I've been in withdrawal since my dose has been so low?

Link to comment
Share on other sites

Thank you for replying so quick, Challis.

 

I've actually contemplated jumping, but I guess I'm afraid I'll feel worse or won't make any improvements. I just wonder if I feel so bad because I tapered too fast. It scares me that I have nothing to fall back on when I'm feeling terrible.

 

 

It doesn't take long for symptoms to get worse with a taper error, but it does take awhile for symptoms to change for the better, if that makes any sense.  If you jumped and it seems to go bad (which I doubt would be a result of jumping at .0625mg), you can always restart the .0625mg.  Xanax works in minutes, unlike long-acting benzos.

 

 

And yes, I'm just taking .0625 mg once a day.

 

Also, my intention was to hold at my current dose (until I started feeling worse) so I would feel well enough for a small weekend vacation at the end of February. Do you think if I stopped now I would possibly feel better by then? And could it be a possibility that I've been in withdrawal since my dose has been so low?

 

Sure, it's possible.  You'd be through the acute period.  I had a noticeable improvement in physical symptoms in first two months.  I was certainly not recovered, but significantly enough that I posted a Success Story at two months, then had to qualify it later as the initial improvement didn't continue at that rate.

 

Setbacks (waves) continued for a long time afterwards, but I was a longterm prescription user of 31 years, so that's no surprise.

 

To continue to hold at .0625mg may also cause you to go into tolerance again...I don't know if one can become tolerant to such a tiny dose, but if so, holding too long could be problematic too.

 

Again, I don't want to push you before you're ready.  Jumping when you're not emotionally ready may cause you to be fearful and stressed, which could amp your symptoms.  Symptoms at your dose are more likely to be from stress than dose-related in my opinion.

 

Bottom line... I do not believe I began to experience significant healing until I jumped.

Link to comment
Share on other sites

×
×
  • Create New...